Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

June 21, 2020Emanuel County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 21, 2020, 9:13 PM EDT for Emanuel County, Georgia. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2020, 9:13 PM EDT (01:13 UTC)
Expired
Jun 21, 2020, 9:30 PM EDT
In force
17 min
Issued by
NWS Atlanta, GA
Wind
50

County Emanuel County, GA

The radar

The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2020-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2020-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

243 
WWUS82 KFFC 220113
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
913 PM EDT Sun Jun 21 2020
 
GAZ086-220130-
Emanuel GA-
913 PM EDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EMANUEL COUNTY UNTIL 930
PM EDT...

At 913 PM EDT...a strong thunderstorm was over Three Points, or 13
miles north of Swainsboro...moving northeast at 20 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Summertown, Colemans Lake and Three Points. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3271 8228 3282 8232 3283 8230 3283 8226
      3281 8225 3281 8223 3280 8221 3282 8216
      3281 8214 3275 8212
TIME...MOT...LOC 0113Z 242DEG 16KT 3278 8227 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 8:18 PM EDT, 55 minutes earlier.

Area forecast discussion, Jun 21, 8:18 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
818 PM EDT Sun Jun 21 2020

.PREV DISCUSSION... /issued 240 PM EDT Sun Jun 21 2020/

SHORT TERM /Tonight through Monday Night/...

Current radar loop shows showers and thunderstorms popping across
the area as an upper level shortwave moves east through the flow.
The main hazards continue to be being gusty winds, frequent
lightning, and periods of heavy rain with these storms. The storms
are expected to continue through the evening hours then diminish
tonight as we loose daytime heating. As this wave continues to push
NE tonight the better dynamics and instabilities associated with it
move further north as well.  There is still a slight chance these
showers will continue overnight through Monday morning, but any
storms that survive will be isolated in nature and mainly over N GA.
The overall southwesterly flow is expected to continue Monday and
Monday night and should advect additional moisture across the
southeastern states through the middle of the week. This will bring
additional perturbations across the area keeping precip chances
elevated through Wednesday.

With precip chances increasing through the week, Temperatures will
slowly fall from the Mid 80s to Mid 90s down into mainly the 80s to
near 90 by Wednesday. Overnight temperatures are forecast to stay
mainly in the 60s to lower 70s.

01

LONG TERM /Tuesday through Sunday/...

First portion of the long term looks to be the most active
convectively as models are in good agreement with broad upper trough
NW of the region allowing for persistent SW mean fetch off the Gulf
and resultant ample moisture advection. GFS has high PWATs in 1.5-2
inch range Tues/Wed so will need to watch for isolated flash
flooding threat with any stronger storms. Main moisture axis should
shift southward across the area with a frontal passage later Wed
into Thurs, then models have discrepancies on how far south the
boundary/moisture field advects and how much weak ridging sets up
into the end of the week. While kept higher chance pops to mainly
central GA for Thurs, there's enough diurnal forcing and available
energy to have continued chance pops returning to other portions
of the area by Friday into the weekend despite any ridging.

Temps look to be below normal Tues thru Thurs then rebound back to
near normal Friday into the weekend.

Baker

&&

.AVIATION...
00Z UPDATE...

Main line of TSRA has pushed past the ATL area terminals and look
to remain just south of AHN. Will need to carry a short term TEMPO
for both CSG and MCN. Otherwise, could be some reductions to VSBY
given the abundant rainfall but guidance indicates most should
remain north of the TAF sites. A repeat performance for Mon
likely in store with just perhaps and slightly later start. Will
carry Prob30 for all sites starting between 19Z and 20Z. Winds to
remain from the west side and less than 10 kts.

//ATL CONFIDENCE...00Z UPDATE...

High on all elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  90  70  86 /  30  50  30  70
Atlanta         70  88  70  83 /  30  60  40  70
Blairsville     63  80  65  76 /  50  60  50  80
Cartersville    67  87  69  83 /  40  60  50  80
Columbus        71  92  71  89 /  20  40  30  70
Gainesville     68  86  68  81 /  40  60  40  70
Macon           71  92  71  89 /  20  40  20  60
Rome            67  88  69  83 /  40  60  50  80
Peachtree City  68  89  69  84 /  20  50  30  70
Vidalia         73  93  74  93 /  20  20  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Baker
AVIATION...Deese
Hazardous weather outlook, Jun 21, 12:24 PM EDT, 8 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1224 PM EDT Sun Jun 21 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221630-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1224 PM EDT Sun Jun 21 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

An increased coverage of showers and thunderstorms can be expected
today. Isolated thunderstorms may become strong to severe this
afternoon and evening. The main hazards will be gusty
winds...frequent lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered showers and thunderstorms will be possible each
afternoon and evening. Gusty winds, frequent lightning, and heavy
rain will be possible with any storms that do develop.
A cold front is expected to move through the area on Wednesday
through Friday bringing additional chances for scattered
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jun 21, 8:12 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
812 PM EDT Sun Jun 21 2020

GAZ096-097-220045-
Laurens GA-Bleckley GA-
812 PM EDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS AND NORTHEASTERN
BLECKLEY COUNTIES UNTIL 845 PM EDT...

At 812 PM EDT...a strong thunderstorm was over Rebie, or 12 miles
northeast of Cochran...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dudley, Montrose, Goldsboro and Rebie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3240 8326 3247 8330 3260 8311 3255 8303
      3246 8303 3243 8315 3245 8318 3241 8322
TIME...MOT...LOC 0012Z 239DEG 12KT 3249 8317

WIND...40MPH
Local storm report, Jun 21, 8:34 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
834 PM EDT SUN JUN 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     1 E WOODBURY            32.98N  84.57W
06/21/2020                   MERIWETHER         GA   BROADCAST MEDIA

            MEDIA REPORTS STRUCTURAL DAMAGE AT FUEL SOUTH AT THE
            CORNER OF GA-85 AND GA-109

&&

EVENT NUMBER FFC2000768

NM
Special weather statement, Jun 21, 8:35 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
835 PM EDT Sun Jun 21 2020

GAZ074-076-085-086-097-220115-
Jefferson GA-Washington GA-Emanuel GA-Johnson GA-Laurens GA-
835 PM EDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
SOUTHEASTERN WASHINGTON...NORTHERN EMANUEL...JOHNSON AND NORTHEASTERN
LAURENS COUNTIES UNTIL 915 PM EDT...

At 835 PM EDT...a line of strong thunderstorms was along a line
extending from near Blundale to near Lovett...and moving east at 15
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Louisville, Wrightsville, Wadley, Harrison, Bartow, Summertown,
Riddleville, Kite, Spann, Donovan, Tuckers Crossroad, Blundale,
Pringle, Lovett, Three Points, Moxley, New Home, Brewton and Colemans
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3276 8216 3255 8280 3277 8294 3307 8234
      3295 8227 3291 8228 3284 8232 3283 8230
      3283 8226 3280 8221 3281 8220 3281 8219
TIME...MOT...LOC 0035Z 255DEG 12KT 3279 8245 3263 8281

WIND...40MPH
Local storm report, Jun 21, 8:43 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT SUN JUN 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     4 NNE CEDARTOWN         34.06N  85.23W
06/21/2020                   POLK               GA   911 CALL CENTER

            911 CENTER REPORTS SEVERAL TREES DOWN ALONG MEADOW
            LAKES COURT NE OF CEDARTOWN.

&&

EVENT NUMBER FFC2000769

DEESE
Local storm report, Jun 21, 9:02 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
902 PM EDT SUN JUN 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             3 WNW SHARPSBURG        33.36N  84.70W
06/21/2020  E0.70 INCH       COWETA             GA   NWS EMPLOYEE

            ESTIMATED DIME SIZE HAIL REPORTED NEAR THE INTERSECTION
            OF PARKS RD AND POPULAR RD.

&&

EVENT NUMBER FFC2000770

NM
Special weather statement, Jun 21, 9:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
913 PM EDT Sun Jun 21 2020

GAZ086-220130-
Emanuel GA-
913 PM EDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EMANUEL COUNTY UNTIL 930
PM EDT...

At 913 PM EDT...a strong thunderstorm was over Three Points, or 13
miles north of Swainsboro...moving northeast at 20 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Summertown, Colemans Lake and Three Points.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3271 8228 3282 8232 3283 8230 3283 8226
      3281 8225 3281 8223 3280 8221 3282 8216
      3281 8214 3275 8212
TIME...MOT...LOC 0113Z 242DEG 16KT 3278 8227

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:01 PM EDTSpecial Weather StatementFFCLaurens29 min
Jun 21, 8:12 PM EDTSpecial Weather StatementFFCBleckley33 min
Jun 21, 8:35 PM EDTSpecial Weather StatementFFCJohnson40 min
Jun 21, 9:18 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 22, 12:41 PM EDTSpecial Weather StatementFFCFannin34 min
Jun 22, 2:01 PM EDTSpecial Weather StatementFFCOconee29 min
Jun 22, 2:08 PM EDTSpecial Weather StatementFFCCatoosa37 min
Jun 22, 2:45 PM EDTSpecial Weather StatementFFCCherokee30 min
Jun 22, 2:57 PM EDTSpecial Weather StatementFFCMadison33 min
Jun 22, 3:06 PM EDTSpecial Weather StatementFFCLamar24 min
Jun 22, 3:15 PM EDTSpecial Weather StatementFFCDawson30 min
Jun 22, 3:18 PM EDTSpecial Weather StatementFFCTowns27 min
Jun 22, 3:44 PM EDTSpecial Weather StatementFFCBanks, Lumpkin31 min
Jun 22, 4:03 PM EDTSpecial Weather StatementFFCMuscogee27 min
Jun 22, 4:17 PM EDTSpecial Weather StatementFFCUpson28 min
Jun 22, 4:20 PM EDTSpecial Weather StatementFFCHarris25 min
Jun 22, 4:27 PM EDTSpecial Weather StatementFFCMarion33 min
Jun 22, 4:30 PM EDTSpecial Weather StatementFFCHarris, Muscogee30 min
Jun 22, 4:32 PM EDTSpecial Weather StatementFFCClarke, Oconee28 min
Jun 22, 4:34 PM EDTSpecial Weather StatementFFCJackson26 min
Jun 22, 4:37 PM EDTSpecial Weather StatementFFCCarroll, Coweta, Heard53 min
Jun 22, 4:42 PM EDTSpecial Weather StatementFFCGordon33 min
Jun 22, 4:45 PM EDTSpecial Weather StatementFFCTroup30 min
Jun 22, 4:52 PM EDTSpecial Weather StatementFFCCrawford23 min
Jun 22, 4:56 PM EDTSpecial Weather StatementFFCWebster34 min
Jun 22, 4:57 PM EDTSpecial Weather StatementFFCClarke, Oconee33 min
Jun 22, 4:58 PM EDTSpecial Weather StatementFFCMarion32 min
Jun 22, 5:00 PM EDTSevere Thunderstorm WarningFFCCrawford, Peach, Taylor45 min
Jun 22, 5:10 PM EDTSpecial Weather StatementFFCGordon35 min
Jun 22, 5:18 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach, Twiggs42 min
Jun 22, 5:21 PM EDTSpecial Weather StatementFFCDouglas, Haralson, Polk24 min
Jun 22, 5:28 PM EDTSpecial Weather StatementFFCCoweta, Fayette32 min
Jun 22, 5:30 PM EDTSpecial Weather StatementFFCMadison30 min
Jun 22, 5:43 PM EDTSpecial Weather StatementFFCDouglas, Paulding, Polk32 min
Jun 22, 5:45 PM EDTSpecial Weather StatementFFCHenry30 min
Jun 22, 5:48 PM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Bleckley, Houston, Jones, Peach and 2 more42 min
Jun 22, 5:52 PM EDTSpecial Weather StatementFFCTaliaferro38 min
Jun 22, 5:54 PM EDTSpecial Weather StatementFFCFannin, Gilmer36 min
Jun 22, 6:05 PM EDTSpecial Weather StatementFFCRockdale25 min
Jun 22, 6:15 PM EDTSpecial Weather StatementFFCBartow, Chattooga, Cobb, DeKalb, Floyd, Fulton and 2 more30 min
Jun 22, 6:26 PM EDTSpecial Weather StatementFFCWilkes34 min
Jun 22, 6:30 PM EDTSpecial Weather StatementFFCBaldwin, Bleckley, Pulaski, Twiggs, Wilkinson30 min
Jun 22, 6:37 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth23 min
Jun 22, 6:41 PM EDTSpecial Weather StatementFFCCobb, DeKalb, Gwinnett, Rockdale, Walton34 min
Jun 22, 6:58 PM EDTSpecial Weather StatementFFCBaldwin, Bleckley, Hancock, Pulaski, Wilkinson32 min
Jun 22, 7:02 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Gilmer, Lumpkin, Pickens28 min
Jun 22, 7:07 PM EDTSpecial Weather StatementFFCLincoln23 min
Jun 22, 7:14 PM EDTSpecial Weather StatementFFCBarrow, Forsyth, Gwinnett, Walton31 min
Jun 22, 7:28 PM EDTSpecial Weather StatementFFCDodge32 min
Jun 22, 7:31 PM EDTSpecial Weather StatementFFCGreene29 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.